plating, anodizing, & finishing Q&As since 1989
Can Blue copper sulphate Harm an Animals Paws ..Claws...or Feet?
Hi there ,
Last week in the retirement Village where I live... I walked my dog as I do twice daily along the concrete pathway adjoining the Lawn....I noticed a bluish tinge on the path and later came upon the Gardener who was spraying the paths for mould eradication.... He told me he was spraying a copper sulphate [on eBay or Amazon affil link] solution.... Upon arrival home I noticed the dog was irritated and was licking her Paws....I noticed yesterday that she was limping... I inspected her paws and found them red raw, her skin was peeling off the soles...she was in so much pain... I took her to the Vet who has given me a cream to hopefully help stop the irritation... The gardener states he was using the spray at the correct dilution rate ....
Why I am concerned is that wildlife abounds throughout the Village and Kangaroos, Possums, turkeys, Wombats and many other natural species perambulate the grounds during the night...I am worried for their well being and can you tell me if the product can actually cause the problems as I have stated? and If so... what is a recognised treatment for my dogs feet and should I take action to prevent the village spraying in a manner not recommended as per the Safety codes?
I would appreciate any assistance as soon as possible. Thank you for your indulgence.Bazil Baxter
Retired - Beachmere, Queensland, Australia
Well by the MSDS I have:-
- Effects of OVERexposure
- Prolonged exposure may cause dermatitis
- Contact with skin or eyes may cause irritation
- Ingestion may cause nausea and vomiting; ingestion may cause gastrointestinal pain
So as you don't mention your dog being in gut pain or sick (after licking it's paws) then it is probably not OverExposure. Maybe your dog is sensitive to copper sulphate? Or maybe there is some other component of the spray, or have you walked your dog on that path when it was wet before? Maybe there is some part of the path's makeup that irritates your dog.
Hope your dog heals OK.Ian Brooke
university - Glasgow, Scotland
Q, A, or Comment on THIS thread -or- Start a NEW Thread